# SDR 96ZZZX64

- Difficulty date: November 11, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N912BS
- Make and model: Amtr SONERAI2
- Aircraft serial: 1189L
- Engine: Amtrvw VW2200VOLKS
- System (JASC): 7410 · Ignition Power Supply
- Part: Ignition System
- Condition: Failed
- Location: Engine
- Part time: 184 hours
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

AT 1,500 MSL, BOTH IGNITION SOURCES FAILED TO PRODUCE HIGH VOLTAGE TO THE SPARK PLUGS RESULTING IN THE REDUCTION OF ENGINE POWER AND THE ENGINE STOPPED ROTATION.  THE AIRCRAFT CRASHED IN AN OPEN FIELD WITH MINOR DAMAGE.  BOTH COILS' NEGATIVE TERMINALS EXHIBIT WIRES CONNECTED TOGETHER AT A SINGLE POLE SWITCH ATTACHED TO THE ELECTRONIC TACHOMETER THAT HAD AN INTERNAL GROUND FAULT THAT CAUSED THE COILS TO OVERHEAT, AND INTERNALLY FAIL TO PRODUCE HIGH VOLTAGE IGNITION TO THE SPARK PLUGS.
